Skip to main content
Log in

On generators of ideals defining projective toric varieties

  • Published:
manuscripta mathematica Aims and scope Submit manuscript

Abstract

 For any ample line bundle L on a projective toric variety of dimension n, it is proved that the line bundle L ⊗i is normally generated if i is greater than or equal to n−1, and examples showing that this estimate is best possible are given. Moreover we prove an estimate for the degree of the generators of the ideals defining projective toric varieties. In particular, when L is normally generated, the defining ideal of the variety embedded by the global sections of L has generators of degree at most n+1. When the variety is embedded by the global sections of L ⊗(n−1), then the defining ideal has generators of degree at most three.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received: 11 July 2001 / Revised version: 17 December 2001

Rights and permissions

Reprints and permissions

About this article

Cite this article

Ogata, S., Nakagawa, K. On generators of ideals defining projective toric varieties. Manuscripta Math. 108, 33–42 (2002). https://doi.org/10.1007/s002290200252

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s002290200252

Keywords

Navigation